Tennessee, 2007

Drought in Tennessee, April 1 to 30, 2007

April 1 to 30, 2007 · NWS HUN · 3 events in 3 counties and zones

The dry weather continued in April but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Winchester.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

The dry weather continued in April but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Winchester. |However, the region spent the first half of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor, before improving to D2 (Severe Drought) for the latter half of the month. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 31, 10:40 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 31, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1140 PM CDT SAT MAR 31 2007

.UPDATE...
HAVE LOWERED POPS TO CHANCE RANGE.  IR IMAGERY IS SHOWING
INDICATIONS OF LIFT ASSOCIATED WITH SHORTWAVE AS A DECK OF MID
CLOUDS IS DEVELOPING ONCE AGAIN ALONG MS RIVER.  THIS MAY EVOLVE
INTO A BROKEN BAND OF SHRA/TSRA LATER TONIGHT...SO HAVENT REMOVED
POPS COMPLETELY.  OTHERWISE...TEMPS CONTINUE TO SIT IN THE U60S TO
L70S AT THIS HOUR.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Mar 31, 7:55 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT SAT MAR 31 2007

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
855 PM CDT SAT MAR 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS WILL AFFECT THE TENNESSEE
VALLEY THROUGH THE OVERNIGHT HOURS. AN ISOLATED THUNDERSTORM COULD
PRODUCE SOME STRONGER WIND GUSTS...MAINLY WEST OF INTERSTATE 65.
HOWEVER...THE AIR MASS APPROACHING THE REGION AHEAD OF THE COLD
FRONT DOES NOT APPEAR TO BE UNSTABLE ENOUGH FOR MUCH SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE WEAK COLD FRONT DRIVING THIS SYSTEM WILL BE VERY SLOW TO MOVE
ACROSS THE REGION...AND WILL STILL BE IN ALABAMA AND TENNESSEE
TOMORROW AFTERNOON. THEREFORE THUNDERSTORM REDEVELOPMENT MAY OCCUR
AT THAT TIME...AND AGAIN SOME OF THESE STORMS MAY REACH STRONG TO
SEVERE CRITERIA...MAINLY EAST OF INTERSTATE 65. DAMAGING WINDS AND
HAIL TO THE SIZE OF PENNIES WILL BE THE PRIMARY THREATS.

A SHARP COLD FRONT WILL APPROACH THE AREA ON TUESDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. SOME
STRONGER THUNDERSTORMS APPEAR TO BE A POSSIBILITY...THOUGH THE MAIN
ISSUE FOR THIS SYSTEM WILL BE THE COOLER AIR THAT WILL FOLLOW BEHIND
THE FRONT ON WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
UNLIKELY TONIGHT.

BCC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Franklin

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Other Federal Agency
Coordinates
35.155, -86.092 (the zone’s center; the record gives no point)

The dry weather continued in April but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Winchester. However, the region spent the first half of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor, before improving to D2 (Severe Drought) for the latter half of the month. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Lincoln

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Other Federal Agency
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

The dry weather continued in April but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Winchester. However, the region spent the first half of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor, before improving to D2 (Severe Drought) for the latter half of the month. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

Drought, Moore

When
April 1, 12:00 AM CST to April 30, 11:59 PM CST
Where
Moore forecast zone
Reported by
Other Federal Agency
Coordinates
35.285, -86.359 (the zone’s center; the record gives no point)

The dry weather continued in April but there was some limited short-term relief. A few locations tallied near normal rainfall for the month, including Winchester. However, the region spent the first half of April in the D3 status (Extreme Drought) on the U.S. Drought Monitor, before improving to D2 (Severe Drought) for the latter half of the month. Impacts were reported from across the area by agricultural interests. A late season freeze on April 7th and 8th added to the agricultural stress as well.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23336, 23337, 23338.